Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 4, NWS Twin Cities, MN

May 10, 1999Anoka County, Hennepin County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at May 10, 1999, 7:22 PM CDT for Anoka County, Hennepin County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 1999, 7:22 PM CDT (00:22 UTC)
Expired
May 10, 1999, 8:00 PM CDT
In force
38 min
Issued by
NWS Twin Cities, MN
Area
Whole counties

Counties Anoka County, MN, Hennepin County, MN

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 0.4 hours before the alert went out and 382 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 1999-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 1999-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS1 KMSP 110024 RRA
SVRMSP
MNC003-053-110100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 PM CDT MON MAY 10 1999

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANOKA COUNTY IN EAST CENTRAL MINNESOTA
  HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA

* UNTIL 800 PM CDT

* AT 722 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MAPLE GROVE...OR ABOUT 13 MILES NORTHWEST
  OF MINNEAPOLIS...MOVING NORTH AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  PLYMOUTH
  MAPLE GROVE
  COON RAPIDS
  BROOKLYN PARK
  BLAINE

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:15 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, May 10, 3:15 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 PM CDT MON MAY 10 1999

MAIN CONCERN IS POTENTIAL FOR HEAVY RAIN OVERNIGHT. LATEST SFC
ANALYSIS SHOWS WARM FRONT FROM RWF TO NRN TWIN CITIES. PERSISTENT
SRLY FLOW IS ALLOWING THUNDERSTORMS TO CONTINUOSLY REGENERATE ACRS
SW MN. BAND OF MOISTURE ALSO OCCURING AHEAD OF UPPER LEVEL WAVE...
AND SHOULD LIFT ENE THIS EVENING. THEREFORE CATEGORICAL POPS LOOK
GOOD FOR TONIGHT. CONTINUOUS TRAINING COULD LEAD TO SOME MINOR
LOCAL FLOODING...AND HAVE INCLUDED LOCALLY HEAVY RAIN IN THE
ZONES. HAVE OPTED NOT TO ISSUE A FFA AS FFG REMIANING FAIRLY HIGH
ATTM. WOULD EXPECT TEMPERATURES TO RISE SLIGHTLY AHEAD OF FRONT
WHERE COOL CONVEYOR BELT HAS KEPT READINGS LOW ALL DAY.

THOUGHT ETA MODEL SEEMED TO HAVE A GOOD GRASP ON THE SITUATION AT
MIDDAY...AND HAS BEEN FAIRLY ACCURATE LATELY. APPEARED OCCLUDED/COLD
FRONT WILL TRACK EAST ON TUESDAY AS LOW WRAPS NORTH UNDER THE UPPER
LOW. WILL END PCPN WEST...BUT CONTINUE EAST. AGAIN...FAIRLY
UNIDIRECTIONAL SHEAR PROFILE WILL MEAN POTENTIAL FOR HEAVIER RAIN
WITH STORMS.

ON WEDNESDAY...MAIN LIFT EXITS REGION AS DECENT SUBSIDENCE MOVES IN
WITH LOW LEVEL CAA SURGE. THIS SHOULD SCOUR ANY LINGERING SHOWERS
OUT OF THE ERN AREAS...AS WELL AS BRINGING IN COOLER TEMPS. POSSIBLY
A BRIEF RESPITE ON THURSDAY...BEFORE MORE PCPN MOVES IN FOR THE
WEEKEND.

.MSP..NONE

DAVIS

In the hours before

Local storm report, May 10, 5:43 PM CDT, 1 hour 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MINNESOTA
543 PM CDT MON MAY 10 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0410 PM    3 SW WALTERS              MN   WIND DAMAGE
05/10/99   FARIBAULT                      ROOF OFF SHED

TDK
Local storm report, May 10, 5:43 PM CDT, 1 hour 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MINNESOTA
543 PM CDT MON MAY 10 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0410 PM    3 SW WALTERS              MN   WIND DAMAGE
05/10/99   FARIBAULT                      ROOF OFF SHED

TDK

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:59 PM CDTTornado WarningMPXIsanti, Sherburne36 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.